MAUDE Adverse Event Report: SEASPINE INC. SKIPJACK EXPANDABLE SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

SEASPINE INC. SKIPJACK EXPANDABLE SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 98-3003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history review could not be performed as the lot number was not provided and the driver is not available for return, as it was discarded.Additionally, photos of the damaged instrument were not provided.The reported allegation of broken driver tip left in-situ cannot be confirmed at this time.A root cause could not be determined due to lack of physical inspection and device history review.No further information is available at this time.
 
Event or Problem Description
On (b)(6) 2020 the patient underwent a tlif procedure using the skipjack expandable system.It was reported to seaspine that during the procedure the height expansion driver broke intraoperatively, and the tip remained within the implant in-situ.There was no indication of patient injury.No additional event information is available.

Brand Name
SKIPJACK EXPANDABLE SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
SEASPINE INC.
5770 armada dr
carlsbad, ca
MDR Report Key10130615
Report Number3012120772-2020-00040
Device Sequence Number16667600
Product Code MAX
UDI-Device Identifier10889981138844
UDI-Public10889981138844
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153786
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number98-3003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2020
Initial Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1